Hail, Hanover
- When
- June 11, 1:55 PM EST
- Where
- Hanover County, 2.15 mi NNE of Mechanicsville
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 37.629, -77.355
Scattered thunderstorms produced minor wind damage and large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AKQ wrote it up.
Scattered thunderstorms produced minor wind damage and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 11, 9:18 AM EST, 4 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 1018 AM EDT MON JUN 11 2007 .SYNOPSIS... HIGH PRESSURE MOVES SLOWLY ACROSS THE GREAT LAKES REGION...WHILE LOW PRESSURE REMAINS NEARLY STATIONARY OVER THE NORTHERN ATLANTIC OCEAN THROUGH WEDNESDAY. SEVERAL WEAK AREAS OF ENERGY WILL ROTATE AROUND THE BACK SIDE OF THIS LOW THROUGH THE MID ATLANTIC REGION. THIS WILL RESULT IN PERIODIC CHANCES FOR SHOWERS OR THUNDERSTORMS THROUGH MID WEEK...ESPECIALLY DURING THE AFTERNOON AND EVENING. HIGH PRESSURE BUILDS INTO THE AREA BY WEEKS END. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SCT SHOWERS CONT TO MOVE S ALONG DELMARVA DUE TO MSTR ROTATING ARND OFFSHORE LOW. OTW...SHRT RANGE MODELS INDCT ENUF LL MSTR ANRD FA FOR ISLTD TO SCT CONVECTION THIS AFTRN AS CAP ON 12Z SNDGS WEAKER THAN IT WAS YSTRDY. THUS...UPDATED GRIDS/ZFP FOR 20 POP MOST AREAS...30 POPS MAINLY W OF I95 WHERE BETTER MSTR CONVERGENCE PROGGED. TMPS 80-85 W OF BAY. A BIT WRMR (U70S TO NR 80) ALONG THE COAST TDY THAN YSTRDY AS ONSHORE FLOW HAS BASICALLY BECOME LIGHT AND VRBL. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... DIURNALLY-DRIVEN CU FIELD AND ISOLATED SHOWERS/TSTMS WILL WANE DURING THE EARLY EVENING HOURS. EXPECT A LULL IN THE ACTION FROM LATE EVENING THROUGH THE PRE-DAWN HOURS...BEFORE A MORE VIGOROUS VORT LOBE/MID LVL SHORTWAVE TROUGH DROPS S INTO THE DELMARVA TOWARD 12Z. GFS AND NAM ARE FAIRLY SIMILAR WITH THE STRENGTH/ TIMING OF THIS FEATURE. HAVE RAISED 20-30% POPS TUE MORNING (HIGHEST OVER NRN AREAS) OUT AHEAD OF THE VORT LOBE...WHILE INCREASED THE CLOUD COVER AND BOOSTED POPS TO 30% IN ALL AREAS DURING THE AFTERNOON AS THE SHORTWAVE FORCING COINCIDES WITH PEAK DIURNAL HEATING. ONCE AGAIN...LLVL MOISTURE/THETA-E PROFILE ALONG WITH NEGLIGIBLE SUBSIDENCE/CAPPING INVERSION ALOFT WILL ALLOW FOR LOW CONVECTIVE TEMPS...GENERALLY MID/UPPER 70S NEAR THE COASTS TO AROUND 80 INLAND. THEREFORE EXPECT GREATER CONCENTRATION OF CLOUDS AND BETTER RAIN CHANCES TMRW COMPARED TO TODAY...AND AS A RESULT HAVE OPTED TO SHAVE A FEW DEGREES OF THE LATEST MAV (GFS) MOS GUIDANCE TEMPERATURES (MID/UPPER 70S LOWER ERN SHORE...AROUND 80 TO LOWER 80S ELSEWHERE). MAINTAINED 20% POPS LATE TUE NIGHT/EARLY WED MORNING...AS AGAIN LINGERING DYNAMICAL FORCING (1000-500 MB MEAN RH>70%) SHOULD BE SUFFICIENT TO OVERCOME THE LOSS OF DAYTIME HEATING. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... STRONGEST PIECE OF ENERGY PROGGED TO SLIDE S ACROSS MID ATLANTIC RGN WED. TIMING AND STRENGTH OF THIS LAST VORT LOBE...ALONG WITH EXPECTED ORIENTATION OF THE LLVL THETA-E CONTOURS...WOULD RESULT IN MOST FVRBL RAIN CHANCES (30% OR BETTER) OVER THE NWRN HALF OF THE FCST AREA...BASICALLY FROM SBY-RIC-AVC AND POINTS N AND W. OCEAN LOW PULLS FARTHER OFFSHORE BY LATE WEEK...ALLOWING THE AMPLIFIED...POSITIVELY TILTED 500 MB RIDGE TO BUILD BACK INTO THE REGION FROM THE NW (THEREBY SHUNTING LLVL CONVERGENCE SOUTH OF OUR FCST AREA). GFS HAS JUMPED ON BOARD WITH THE EMCWF SOLUTION...NO LONGER INDICATING A CSTL LOW ALONG THE SE/MID ATLC COAST LATE IN THE WEEK. ECMWF/GFS NOW IN REASONABLE CONSENSUS WITH THE 500 MB RIDGE EVER SO SLOWLY BUILDING IN FROM THE NW THU THROUGH THE WEEKEND...WITH WEAK/BROAD HIGH PRESSURE SETTLING ACROSS THE MID ATLC/SERN COASTAL PLAIN. GRADUAL SHIFT IN THE PATTERN WILL LEAD TO A SLOW RETURN TOWARD MORE SEASONABLE TEMPS...WITH HIGHS INLAND REBOUNDING INTO THE MID 80S TO LOWER 90S OVER THE WEEKEND. && .AVIATION /14Z MONDAY THROUGH FRIDAY/... VFR XPCTD THRU FCST PRD...ALTHOUGH ADDED A QUICK TEMPO GROUP FOR SBY ERLY THIS AM DUE TO SCT SHWRS MOVG S ALONG DELMARVA. SCT CONVECTION PSBL AT JUST ABT ANY TAF SITE AFTR 18Z...BUT STILL TO ERLY TO TIME ATTM. LATER TONIGHT...MAINLY VFR CONDITIONS...ALTHOUGH PATCHY FOG WILL AGAIN BE POSSIBLE AFTER MIDNIGHT. MORE WIDESPREAD REDUCED VSBY/LOWER CIGS WITH SHWRS TUE AND WED...ESPECIALLY BETWEEN 18-04Z EACH DAY. VFR THU/FRI. && .MARINE... CURRENTLY...LIGHT FLOW ACROSS THE MARINE AREA...WITH HIGH PRESSURE OFFSHORE. NE TO E WINDS LATER THIS MORNING...TURNING TO THE SE THIS AFTN AS THE HIGH BUILDS FARTHER OFFSHORE AND LOCAL SEABREEZE EFFECTS DOMINATE...WIND SPEEDS GENERALLY 10 KTS OR LESS...AND SEAS MAINLY 3 FT OR LESS. TUESDAY THROUGH FRIDAY...NE FLOW LOOKS TO PERSIST THROUGH AT LEAST THURSDAY...WITH SPEEDS INCREASING TO 15 KTS OR MORE WED/THU AS GRADIENT TIGHTENS IN RESPONSE TO AN AREA OF LOW PRESSURE DEVELOPING OFF FLORIDA (WITH HIGH PRESSURE CENTERED OVER THE GRT LAKES/NE STATES). SMALL CRAFTS MAY BE NEEDED ON THE COASTAL WATERS LATER IN THE WEEK...WITH BUILDING SEAS. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...BKH NEAR TERM...MPR SHORT TERM...BKH LONG TERM...BKH/MPR AVIATION...MPR MARINE...JEF
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE WAKEFIELD VA 252 PM EDT MON JUN 11 2007 ANZ630>633-650-652-654-656-658-MDZ021>025-NCZ014>017-031-032-102- VAZ077-078-084>086-090-091-093>100-121900- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-CHOWAN-PERQUIMANS- OUTER BANKS CURRITUCK-NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX- MATHEWS-JAMES CITY-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA- 252 PM EDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON ACROSS THE VIRGINIA PIEDMONT AND CENTRAL VIRGINIA...OR ROUGHLY ALONG AND WEST OF A LINE FROM MONTROSS TO WINDSOR NORTH CAROLINA. SOME STORMS THAT DEVELOP THIS AFTERNOON AND EARLY THIS EVENING COULD BECOME STRONG TO SEVERE...WITH STRONG GUSTY WINDS...SMALL HAIL AND HEAVY RAIN AS THE PRIMARY HAZARDS. LOOK FOR ANY LINGERING THUNDERSTORM ACTIVITY TO DECREASE QUICKLY IN AREAL COVERAGE BY SHORTLY AFTER SUNSET THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. NCZ012-013-030-VAZ048-049-060>076-079>083-087>089-092-121900- NORTHAMPTON NC-HERTFORD-BERTIE-FLUVANNA-LOUISA-PRINCE EDWARD- CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY- AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN- ESSEX-WESTMORELAND-RICHMOND-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GREENSVILLE-SUSSEX-SURRY-SOUTHAMPTON- 252 PM EDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 05
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 131 PM EDT MON JUN 11 2007 VAZ063-064-072-111815- CAROLINE VA-HANOVER VA-KING WILLIAM VA- 131 PM EDT MON JUN 11 2007 ...STRONG THUNDERSTORM MOVING INTO NORTH CENTRAL VIRGINIA... AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTH OF ASHLAND...MOVING SOUTHEAST AT 5 TO 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR GUM TREE AT 150 PM EDT...KINGS DOMINION AT 155 PM EDT...DAWN AT 205 PM EDT. EXPECT WIND GUSTS UP TO 40 MPH...OCCASIONAL LIGHTNING AND POSSIBLE SMALL HAIL IN THE PATH OF THIS STORM. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 138 PM EDT MON JUN 11 2007 VAZ049-111830- LOUISA VA- 138 PM EDT MON JUN 11 2007 ...THUNDERSTORMS MOVING INTO LOUISA COUNTY... AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES NORTH OF LOUISA...MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR VAWTER CORNER AT 210 PM. OTHER LOCATIONS THAT WILL BE AFFECTED BY THUNDERSTORMS OVER THE NEXT HOUR INCLUDE GORDONSVILLE...BOWELLS TAVERN AND TREVILIANS. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. WIND GUSTS TO 40 MPH...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAINFALL ARE EXPECTED IN THE PATH OF THESE STORMS. FOSTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 205 PM EDT MON JUN 11 2007 VAZ063-064-071-072-083-111900- CAROLINE VA-HANOVER VA-HENRICO VA-KING WILLIAM VA-NEW KENT VA- 205 PM EDT MON JUN 11 2007 ...STRONG THUNDERSTORM MOVING INTO HANOVER COUNTY...CITY OF RICHMOND AND VICINITY... AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ASHLAND...MOVING SOUTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HANOVER AIRPORT AT 210 PM EDT... ASHCAKE AT 215 PM EDT...ATLEE AT 220 PM EDT...MECHANICSVILLE AT 225 PM EDT...EAST HIGHLAND PARK AT 235 PM EDT...HIGHLAND SPRINGS AT 240 PM EDT. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. 05
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
221 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND DMG N TYASKIN 38.33N 75.88W
06/08/2007 WICOMICO MD COUNTY OFFICIAL
APPROXIMATELY 15 TREES DOWNED ALONG WETIPQUIN CREEK
&&
DELAYED REPORT
MONTEFUSCOSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 228 PM EDT MON JUN 11 2007 VAZ061-111930- CUMBERLAND VA- 228 PM EDT MON JUN 11 2007 ...STRONG THUNDERSTORMS MOVING INTO CUMBERLAND COUNTY... AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS FROM 13 MILES NORTHWEST OF CUMBERLAND...OR ABOUT 5 MILES NORTH OF DILLWYN...MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR TRENTS MILL AT 310 PM...BEAR CREEK LAKE STATE PARK AT 320 PM...CUMBERLAND AT 330 PM. WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. RAINFALL RATES OF ONE HALF TO ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. FOSTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 232 PM EDT MON JUN 11 2007 VAZ049-111930- LOUISA VA- 232 PM EDT MON JUN 11 2007 ...THUNDERSTORMS MOVING ACROSS LOUISA COUNTY... AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MINERAL...MOVING SOUTHEAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR YANCEYVILLE AT 245 PM EDT...CUCKOO AT 250 PM EDT...APPLE GROVE AT 305 PM EDT...LOCUST CREEK...AND... ORCHID AT 325 PM EDT. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. ALSO...HEAVY RAIN COULD CAUSE PONDING ON ROADWAYS IN LOW LYING OR POOR DRAINAGE AREAS. LYNCH
The Norfolk radar (KAKQ), 78 km away, was scanning. The volume nearest the first event began at 18:55 UTC.
6 hail, 3 thunderstorm wind. Local standard time, as filed.
Quarter sized hail fell between Meadowbrook and Atlee Road.
In addition to the quarter size hail, numerous trees were blown down across Louisa county.
Tree was downed at Henrico and Fourqurean Lane in downtown Richmond.
Three to four inch diameter tree limbs were blown down.
Numerous trees were blown down in Victoria.
Quarter to golfball size hail fell near Colonial Beach.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2007Every state in 2007This day in weather historyWarnings in Virginia, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38946, 38947, 38948, 38970, 38949, 38971, 38972, 38950, 41721.